Alert archive / California / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 11, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Sep 4, 2003, 3:46 PM PDT for San Diego County, California. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2003, 3:46 PM PDT (22:46 UTC)
- Expired
- Sep 4, 2003, 4:15 PM PDT
- In force
- 29 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -789 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 042246 SVRSGX CAC073-042315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 345 PM PDT THU SEP 4 2003 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 415 PM PDT * AT 340 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NORTHWEST OF JULIAN...AND NEARLY STATIONARY. LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN DIEGO. $$ LAT...LON 3314 11674 3302 11664 3310 11653 3324 11662
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:30 PM PDT, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 4, 2:30 PM PDT, 1 hour 16 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 230 PM PDT THU SEP 4 2003 .SYNOPSIS...THE CHANCES OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL SLOWLY DECREASE THROUGH SATURDAY AS MONSOONAL MOISTURE DECREASES. A LOW PRESSURE TROUGH WILL MOVE INTO THE WEST COAST EARLY NEXT WEEK... BRINGING MORE COASTAL CLOUDS AND FOG AND LOWER TEMPERATURES IN ALL AREAS. A WARMING TREND IS EXPECTED THE MIDDLE OF NEXT WEEK. .DISCUSSION...LOTS OF TSTORMS POPPING TODAY ALONG THE PENINSULAR RANGE AND ADJACENT DESERTS. SEVERAL FLASH FLOOD WARNINGS AND ADVISORIES HAVE THEM COVERED. EVEN SOME STORMS REACHED SEVERE TSTORM CRITERIA...WHICH MEANS LARGE HAIL AND DAMAGING WINDS ARE ALSO INVOLVED. THE TSTORMS WILL DECREASE AS THE SUN GOES DOWN TONIGHT. THE MOISTURE COLUMN IS NOT AS DEEP FRI AND EVEN LESS SO ON SAT. SO HAVE TAPERED OFF THE CHANCES OF TSTORMS IN MTN AND DESERT AREAS ACCORDINGLY. MAYBE A SHOWER OR TWO SAT AFTERNOON BUT NOTHING EXPECTED BY SUN. THE HIGH BREAKS DOWN AS A TROUGH OVER THE PACIFIC NORTHWEST EXERTS ITSELF AND SAGS SOUTHWARD. DRIER AND COOLER AIR WILL ARRIVE AND THE COASTAL CLOUDS WILL INCREASE. MON AND TUE THE CLOUDS SHOULD EXTEND TO MOST AREAS WEST OF THE MTNS AND MAYBE A FEW HIGH CLOUDS WILL DRIFT ACROSS THE SKY. THE TROUGH MOVES INTO THE CENTRAL U.S. WED AS THE HIGH BUILDS FROM THE PACIFIC RATHER STRONGLY WITH OFFSHORE SURFACE TRENDS. IT WILL STAY DRY WITH A DECENT WARMING TREND WED AND THU. SAN...FLASH FLOOD WATCH UNTIL 7 PM....SEE LAXFLSSGX. MM
Hazardous weather outlook, Sep 4, 6:00 AM PDT, 9 hours 46 minutes before
CAZ042-043-048-050-055>058-060>062-051300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT THU SEP 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS FRIDAY AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 12:40 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 50 min |
| Sep 4, 1:06 PM PDT | Flash Flood Warning | SGX | San Diego | 84 min |
| Sep 4, 1:17 PM PDT | Flash Flood Warning | SGX | Riverside | 88 min |
| Sep 4, 1:49 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 71 min |
| Sep 4, 2:07 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 53 min |
| Sep 4, 2:08 PM PDT | Tornado Warning | SGX | San Bernardino | 37 min |
| Sep 4, 2:09 PM PDT | Flash Flood Warning | SGX | San Bernardino | 81 min |
| Sep 4, 2:24 PM PDT | Flash Flood Warning | SGX | San Diego | 96 min |
| Sep 4, 2:30 PM PDT | Flash Flood Warning | SGX | Riverside | 90 min |
| Sep 4, 3:22 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 23 min |
| Sep 4, 4:04 PM PDT | Flash Flood Warning | SGX | San Diego | 116 min |
| Sep 4, 4:15 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 45 min |
Nearby
Severe Thunderstorm Warnings in California, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.